MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DLT TS CER HD 12/14 36MM +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DLT TS CER HD 12/14 36MM +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136536710
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Revision of a pinnacle constrained liner.On friday (b)(6) 2024, we were contacted by the attending physician regarding the dislocation of a hip/liner revision to be done on saturday morning (b)(6) 2024.The patient had a pinnacle constrained liner (1218-36-656, pin lnr neut (b)(4) with a 36mm ceramic head ball (1365-36-710) that had dislocated.Upon review of the x-ray, the head ball was completely out of the liner.The constrained locking ring was still firmly attached to the liner.The removal of the liner was successful with damage to the liner, a new liner and head ball was implanted without incident.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: according to the information received, revision of a pinnacle constrained liner.On friday (b)(6) 2024, we were contacted by the attending physician regarding the dislocation of a hip/liner revision to be done on saturday morning (b)(6) 2024.The patient had a pinnacle constrained liner (1218-36-656, pin lnr neut +4 36idx56od) with a 36mm ceramic head ball (1365-36-710) that had dislocated.Upon review of the x-ray, the head ball was completely out of the liner.The constrained locking ring was still firmly attached to the liner.The removal of the liner was successful with damage to the liner, a new liner and head ball was implanted without incident.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device and photos were provided for review.See attachment (b)(4).The x-ray investigation revealed that the dlt ts cer hd 12/14 36mm +1.5 was observed dislocated from the liner.A visual inspection of the head reveals no signs of damage.With the information provided is not possible to determine a potential cause at this moment, however in support of the evaluation performed, the observed condition of the dlt ts cer hd 12/14 36mm +1.5 may have been caused by exposure to irregularities in the weight loading of the device and moments generated.The event is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.A dimensional inspection was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the dlt ts cer hd 12/14 36mm +1.5 would contribute to the complained device issue.Based on the investigation findings and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> product code 136536710, work order (b)(4) was manufactured on 14-dec 2021.(b)(4) parts were manufactured per specification and al raw materials met specification.Scrap: there was no scrap associated with this lot.Reprocessing: there was no material reprocessing reports mrr associated with this lot.Non-conformance: there were no non-conformances associated whit this lot.Corrected: h3.

Brand Name
DLT TS CER HD 12/14 36MM +1.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18519177
Report Number1818910-2024-01004
Device Sequence Number6751356
Product Code KWA
UDI-Device Identifier10603295033653
UDI-Public10603295033653
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number136536710
Device Lot Number3638445
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2024
Supplement Date Received by Manufacturer01/22/2024
01/25/2024
03/06/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date01/25/2024
01/26/2024
03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PIN LNR CONS NEUT +4 36IDX56OD.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale